I have been experiencing headaches that make me vomit, I’m wondering if this could be hormonal?

I am a 51 year old woman. I have not had a period in 9 months. I do experience occasional hot flashes, as well as mood swings, but nothing that I can’t live with. I am in good health, I don’t take any medication on a regular basis (ibuprofen sometimes, multivitamins when I remember, Alleve every once in a while), I weigh 118 lbs, I eat pretty healthy; I’ve been a vegetarian for 26 years. I rarely get sick, although I do suffer from some bad headaches every so often. Recently (in the last 4-5 months), I have been experiencing headaches that make me vomit. Fortunately, it’s only been once a month, but the headache was painful enough to wake me from a deep sleep, the the pain was such that I felt like my face was going to crack open. Each time I’ve gotten this headache, it’s been the same thing: Middle of the night, horrible pain in my face, at the base of my skull, and my forehead. Each time, it has made me vomit, but not right away. I suffer for a bit before the nausea kicks in. Also, when I do vomit, it’s bile-nothing that I had eaten the night before. I’m wondering if this could be hormonal, considering that fact that it only happens once a month, and I am not getting periods any longer. Thank you in advance for any information you can give me!


This Question Is Open to Answers -Post Your Comment Below

Dr Mahaveer
Member
Dr Mahaveer

hi
it does seem to be hormonal due to early menopausal symptoms.
You should consult a physician and get necessary hormonal tests done. Its nothing to worry about though as it will eventually subside.
thanks

shw12
Member
shw12

HI
DOES NOT SEEM TO BE HORMONAL. GASTRITIS SEEMS TO BE THE REASON FOR ME.
TAKE ANTACIDS AND ANTI EMETICS WHENEVER YOU FEEL NAUSEATING.

mrsshalini14
Member
mrsshalini14

hello there
although many reasons can cause such symptoms,severe hormonal disturbances of oestrogen levels seems to be the more likely cause at this age.
get the blood levels checked.
start on menopace tablets

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

In my opinion you have Hypnic headaches which can have vascular arthritis reasons or neural reasons related to a tumour
I suggest you see both a neurologist and an oncologist
Take it seriously
Good Luck

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

For me it is mostly a migraine with attack phase symptoms.
It can cause nausea and vomiting ,mood swings.
Not likely premenopausal symptoms.
See a pain management or an acupuncturist who can help you control those symptoms and cope with it.

wpDiscuz